Gabapentin for anxiety

Common Questions and Answers about Gabapentin for anxiety

neurontin

Never heard of the drug used for anxiety. Heard of it used to help people off of anxiety drugs though.
Could someone please share their experiences with using Gabapentin for the use in treating anxiety?I presently am taking 1800mg per day and have been since Feb of 07 and feel little improvement.
I've not had any negative experiences with it to report, and a LOT of my patients were on it...some for neurological pain, some for depression/anxiety, some for seizures, etc. It actually has a lot of indications. I'd say give it a try, especially if your doc has instructed you to decrease your Xanax dose already. Let us know how you're doing!
My phsyciatirst says that the Gabapentin is the best medication for my anxiety so I would probably have a hard time getting him to try me on something else. In fact he says that I am stable enough to only see him every other month. I on the other hand do not feel that way. Any help would be wonderful, as I would love to get my old self back.
I have recently been put on Gabapentin for a shocking back-of-knee sporadic pain. Please tell me all you know about Gabapentin. I'm still in a trial period using Gabapentin.
Hello, everyone! I am a 16-year-old girl and I take gabapentin for nerve pain (we think...) My neurologist gave me a perscription for 1800 mg per day. The other day, I went to a Christmas party and left the gabapentin at home, so I missed a dose. I got a horrible stomach ache that night and was miserable. The next day, I took the medicine, and the stomach aches are gone. i also have gotten weird vision problems when I accidentally miss a dose.
You always have the best information or where to go to get it. Thank you and I looked up the website but I don't think it will help me. I am currently taking Imitrex for the migraines which do help for now and baclofen (muscle relaxer) to help me sleep and I take Xanax when needed for my anxiety/panic attacks but it can also sometimes help for the pain I have noticed now.
I am a 50 yr old male. I was prescribed Gabapentin for neurological pain management by the VAMC in Tampa, Florida. According to some post I've read, Gabapentin is a med that one must be weened off of. I've been taking Gabapentin off and on to help with pain so I can sleep. I don't take it all the time because of the side effects. Sometimes, but not all the time, I feel like I'm having a bad hangover after the medication wears off.
I've read that neurontin/gabapentin is sometimes used off label for anxiety. I'd like to know, do/did you take neurontin for anxiety, and if so how did it work out for you?
About a year ago, maybe more I stopped taking norco. I then started to rely on gabapentin and lyrica. All legit scripts. Using them for pain and a replacement drug for norco. About six months ago I just stopped because my medication that was to last 30 days was gone in 6 or 7. Yikes.....not a horrible wd but longer than norco. About 9-10 days. But a wd all the same. I wouldn't take it for longer than two weeks and only as needed to treat anxiety and insomnia. NOT A REPLACEMENT.
Gabapentin is used for epilepsy treatment, although it is sometimes used to treat neuropathic pain. I don't think it will help you much as it doesn't bond to receptors as opiates do.
i have been taking nuerontin (gabapentin) for several years for nueropathy and never noticed a single benefit from it when going through withdrawals..........
* thoughts about suicide or dying • attempts to commit suicide • new or worse depression • new or worse anxiety • feeling agitated or restless • panic attacks • trouble sleeping (insomnia) • new or worse irritability • other unusual changes in behavior or mood Gabapentin was prescribed to me 18 months ago for anxiety and in the end it turned bad on me and I am not worse off. Thanks for reading.
I've been on gabapentin for 3 years. My pdoc tried to taper me off by dropping 100 mgs 300 mgs down to 200 mgs). This caused a severe withdrawal reaction and I ended in the hospital! I then went back up to 300 for a few months to stabilize. Now, under doc supervision, we are going much slower. I got the gaba in liquid form from my pharmacy. 5 ml equals 250 mgs. I have been able to decrease 10 mgs every 2 weeks down to 200 symptom free!
Relief from symptoms with gabapentin seem to be hit or miss. I didn't use it for that but for nerve pain. It was not a good drug for me. Even at low doses I sounded drunk, had trouble word-finding and more. It is not quite as benign as some people seem to think.
This is why the drug is used widely as for pain. But for someone who wishes to try it for anxiety it's in my view the best. BP is mainly a fluctuation in the dopamine (this is why cycling) in addition to a deficiency in the GABA.
I have taken neurontin for withdrawals from vicodin and it helped tremendously. I was originally prescribed neurontin for nerve pain due to sciatica but it didn't help with that. I read about it on the net and found it is used in some detox facilities for withdrawals. When taking it the only symptoms I felt were the chills, a tad bit of anxiety, and a little lack of energy. I have went cold turkey in the past without anything and can say that when I used neurontin it made a huge difference.
So my dr gave me gabapentin for tramadol withdrawals. It has helped wonderfully. This was 7 days ago. So I think I am over the withdrawals from the tramadol but I have been taking high doses of gabapentin in that 7 days. Like anywhere from 900-1800mg a day to stave off withdrawals. My question is how long will it take to develop a gabapentin addiction because I've read horror stories about the withdrawals.
I've been thru the withdrawals going cold turkey 3 times in the past without anything to help. I was presribed gabapentin about a month ago for pain. It didn't help for that. I did some research on it and it is used for withdrawals. It has been 90% easier than before and trust me, I know how bad it is. The only syptoms I have had this time is I'm just a little cold and a bit of anxiety but nothing like before.
If on it for awhile it does have to be tapered off of. When you do a search for it type in gabapentin, the generic name. It brings up much more information on it. Maybe call a pharmacist and ask them. The should have the better answers about it. Best of luck and let me know how it works for you!
I saw a Nurologist today who prescribed Gabapentin for Degenerative disc Disease. I was informed that surgery was out of the question because it was over a large area, wasn't very helpful and didn't really expalin why i was prescribed it. i was also prescribed amitriptyline for the night time.
Pain causes many a relapse and you want to make certain that you set yourself up for success. Best of luck. Ask any questions you need. this is a great place for support.
hi there, i have been taking gabapentin for about 2 months now, a week ago i started to wake up feeling sick and panicy with my stomach making gassy noises and whuring around, then i get diarrhea, i continue to burp all day long and feel really anxious and down (which i have never ever experiences before). i am on 300 mg 3 times a day.
I do get very tired in the afternoon, but I did before the Gabapentin too. How long have you been on Gaba? I've only been on it for a month, and I think it's helping and I'm doing OK on it. I read in here that once you decide to try a drug you should stay on it for at least 6 weeks (if you can) to give it a fair chance. Maybe back off on the daily dosage and try to build it up more slowly......
I can only share my own experiences with Gabapentin. I started on it a year ago last Feb. a small dose of 300mg. It was slowly raised up to 1800mg.which I was on until Jan. of this year. It did nothing for my anxiety, in fact I felt worse because my Dr. kept telling me that it wasn't working because I wasn't trying hard enough to get better. Finally got fed up with that Dr.
I am taking 300 mg gabapentin TID for generalised anxiety. This has been very effective, but I suspect that I can safely cut back. The only side effects I have are weight gain and periodic drowsiness (about one hour after taking the med). If I cut back to 200 mg TID, will I be able to lose weight?
I have recently had to come off gabapentin 3 x 300mg ad day for facial nerve pain. I had to stop them abruptly on doctors advice as I was suffering breathing problems, that was 3 weeks ago and I am still having withdrawal syptoms, anxiety and pain, has anybody had the same problem, does anybody know how long these symptoms go on for.
Basically, I was being treated for panic attacks, and ended up with constant anxiety, stifling depression, huge anticipatory anxiety, and worse phobia problems. Because my then psychiatrist never told me about withdrawal and never did what he should have done, which was put me back on Paxil and taper even more slowly than the six week taper he used, I just was left to suffer and had to figure out what happened on the internet.
Gabapentin is "Neurontin". I remember seeing something in the news about Nuerontin side effects but can't remember exactly what it was. I know they prescribe Neurontin in jails/prisons for a WIDE variety of uses... You should "Google" Gabapentin/Nuerontin for more detailed info...
MedHelp Health Answers